Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Milwaukee, WI

April 25, 2008Iowa County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 25, 2008, 3:13 PM CDT for Iowa County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 3:13 PM CDT (20:13 UTC)
Expired
Apr 25, 2008, 4:00 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Iowa County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:41 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 252013
SVRMKX
WIC049-252100-
/O.NEW.KMKX.SV.W.0007.080425T2013Z-080425T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 400 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 18 MILES SOUTHWEST OF BLACKHAWK LAKE RECREATION
  AREA...OR 9 MILES NORTHWEST OF PLATTEVILLE...AND MOVING NORTHEAST
  AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 325 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9044 4322 9040 4317 9017 4317 9011
      4316 9008 4316 9005 4318 9003 4320 8984
      4287 9031 4282 9039 4281 9044
TIME...MOT...LOC 2013Z 225DEG 52KT 4286 9055

$$

DAVIS
4 follow-up statements
000 
WWUS53 KMKX 252026
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT FRI APR 25 2008

WIC049-252100-
/O.CON.KMKX.SV.W.0007.000000T0000Z-080425T2100Z/
IOWA WI-
326 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN IOWA COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES WEST OF REWEY...OR 10 MILES NORTHWEST OF 
PLATTEVILLE...MOVING NORTHEAST AT 44 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COBB BY 340 PM CDT...
  HIGHLAND BY 345 PM CDT...  
  BLACKHAWK LAKE RECREATION AREA BY 350 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9044 4322 9040 4317 9017 4317 9011
      4316 9008 4316 9005 4318 9003 4320 8984
      4287 9031 4282 9039 4281 9044
TIME...MOT...LOC 2026Z 222DEG 38KT 4288 9054

$$

BORGHOFF
000 
WWUS53 KMKX 252039
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT FRI APR 25 2008

WIC049-252100-
/O.CON.KMKX.SV.W.0007.000000T0000Z-080425T2100Z/
IOWA WI-
339 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN IOWA COUNTY...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR COBB...MOVING NORTHEAST AT 42 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA...HIGHLAND AND EDMUND BY 345 PM
  CDT...
  DODGEVILLE RAWS...6 MILES NORTHWEST OF GOVERNOR DODGE STATE PARK   
  BY 355 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9044 4322 9040 4317 9017 4317 9011
      4316 9008 4316 9005 4318 9003 4320 8984
      4287 9031 4282 9039 4281 9044
TIME...MOT...LOC 2039Z 229DEG 36KT 4297 9039

$$

BORGHOFF
000 
WWUS53 KMKX 252049
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT FRI APR 25 2008

WIC049-252100-
/O.CON.KMKX.SV.W.0007.000000T0000Z-080425T2100Z/
IOWA WI-
349 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN IOWA COUNTY...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BLACKHAWK LAKE REC AREA...MOVING NORTHEAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF DODGEVILLE RAWS...6 MILES NORTHWEST OF
  GOVERNOR DODGE STATE PARK...6 MILES NORTHWEST OF GOVERNOR DODGE ST
  PARK AND 9 MILES SOUTHEAST OF AVOCA BY 355 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9044 4322 9040 4317 9017 4317 9011
      4316 9008 4316 9005 4318 9003 4320 8984
      4287 9031 4282 9039 4281 9044
TIME...MOT...LOC 2049Z 229DEG 37KT 4304 9028

$$

BORGHOFF
000 
WWUS53 KMKX 252058
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 PM CDT FRI APR 25 2008

WIC049-252108-
/O.EXP.KMKX.SV.W.0007.000000T0000Z-080425T2100Z/
IOWA WI-
358 PM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN IOWA COUNTY WILL
EXPIRE AT 400 PM CDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE 
WEAKENED...THEREFORE THE WARNING WILL EXPIRE AT 4 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9044 4322 9040 4317 9017 4317 9011
      4316 9008 4316 9005 4318 9003 4320 8984
      4287 9031 4282 9039 4281 9044
TIME...MOT...LOC 2058Z 229DEG 37KT 4310 9018

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:00 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 25, 3:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT FRI APR 25 2008

.DISCUSSION...NEAR TERM FOCUS ON THUNDERSTORM THREAT THIS EVENING
WITH LINGERING LIGHT PRECIPITATION INTO TONIGHT AND SATURDAY...AND
SECONDARY SYSTEM FOR SUNDAY AND ASSOCIATED PRECIPITATION TYPES.

SEVERE CONVECTION REFIRING ALONG ZONE OF STRONG LOW LEVEL
CONVERGENCE ASSOCIATED WITH COLD FRONT EXTENDING SOUTH FROM SURFACE
LOW PRESSURE IN SOUTHEAST MINNESOTA.  SFC CONVERGENCE EXPECTED TO
SWEEP ACROSS WESTERN HALF OF COUNTY WARNING AREA LATE THIS
AFTERNOON...EXITING FAR EAST AFT 03Z.  18Z KDVN MID LEVEL CAP
ERODING RAPIDLY WITH LOW LEVEL MOISTURE POOLING OF 70 DEGREE DEWPTS
ALONG FRONT.  IMPRESSIVE LOW AND MID LEVEL SHEAR AND VGP PARAMETER
HAS INCREASED TO 0.3 OVER WEST CENTRAL WISCONSIN.  LCL REMAIN
LOW...AROUND 3K FEET FROM EARLIER CONVECTION WITH MID LEVEL LAPSE
RATES AROUND 8 DEGREES.  TORNADO WATCH JUST ISSUED AS CONVECTION
CONTINUES TO STRENGTHEN OVER EASTERN IA INTO FAR SOUTHWEST WISCONSIN.
WILL LET FLOOD WATCH CONTINUE IN WEST THROUGH 6 PM UNTIL CONVECTION
CLEARS AREA.

EXTENSIVE STRATOCUMULUS FIELD IN LOW LEVEL COLD AIR ADVECTION BEHIND
COLD FRONT...SHOULD SWEEP ACROSS SOUTHERN WISCONSIN LATER TONIGHT
AND SATURDAY MORNING ASSOCIATED WITH TIGHT CYCLONIC CURVATURE IN THE
LOW LEVELS.  TEMPERATURES LATE TNGT SHOULD DROP INTO THE 30S ACROSS
THE WEST.  PARTIAL SUNSHINE RETURNS DURING THE DAY ON SATURDAY...BUT
WITH BLUSTERY WEST WINDS...WL CUT GUIDANCE A FEW DEGREES FOR HIGH
TEMPERATURES.

COLD AIR REMAINS IN PLACE FOR SUNDAY.  GFS SHOWING GOOD CONSISTENCY
WITH TROUGH MOVING ACROSS CENTRAL MS VALLEY REGION ON SUNDAY BUT
LATEST ECMWF BACKING OFF ON FORCING AND AMOUNT OF QPF.  SHORT RANGE
ENSEMBLES INCREASE PERCENT OF MEASUREABLE PRECIP TO 60 PERCENT
SUNDAY NIGHT BUT REMAINS LOW ON SUNDAY.  WITH IMPRESSIVE LAYER 2-D
FULL WIND FRONTOGENESIS AND ITS RESPONSE...WL LEAVE LKLY WORDING IN
FOR SUN AND SUNDAY NIGHT.  WITH WARM PAVEMENT...WL KEEP SNOW AMOUNTS
NEGLIGIBLE ON SUN...WITH LIGHT AMOUNTS SUN NGT.  NOT ALOT OF
CONFIDENCE AT THIS POINT CONCERNING PRECIP FORECAST FOR LAST HALF OF
THE WEEKEND.

FOR THE EXTENDED PERIOD FROM MONDAY NIGHT THROUGH FRIDAY...EXTENDED
GUIDANCE IN REASONABLE AGREEMENT ON RIDGING AND QUIET WEATHER FOR
FIRST SEVERAL DAYS OF PERIOD THROUGH WEDNESDAY.  UNCERTAINTY
INCREASES EXPONENTIALLY FOR LATER PERIODS AS GFS SHOWING LARGE RUN
TO RUN INCONSISTENCIES IN HANDLING OF UPSTREAM SHORT WAVE TROUGH
OVER WESTERN CONUS.  HI RES ECMWF SHOWING MORE SOUTHERN SOLUTION FOR
EVENTUAL SHORT WAVE EJECTING INTO CENTRAL PLAINS ON FRIDAY...WHILE
GFS WELL TO THE NORTH.  HOWEVER GFS ENSEMBLES IN REASONABLE
AGREEMENT ON RIDGING/SUBSIDENCE HANGING OVER UPPER MIDWEST INTO
THURSDAY. HENCE REMOVED PRECIP FROM WED NGT...BUT WL HANG ONTO SMALL
CHANCE IN LATER PERIODS DUE TO UNCERTAINTY OF GUIDANCE.  HOWEVER GFS
TYPICALLY UNDERDOES AMOUNT OF DRY AIR INTRUSION FROM THE EAST...SO
WOULD NOT BE SURPRISED IF FUTURE SHIFTS REMOVE PRECIP FROM THU
PERIOD.

GFS 5DAY 500MB ANOMOLIES SHOW SLIGHTLY BELOW NORMAL HEIGHTS IN THRU
THE END OF THE MONTH AS LONG WAVE TROUGH WEAKENS OVER CENTRAL CAN.
CAUTIOUS OPTIMISM FOR NEAR NORMAL CONDITIONS AND HEIGHTS TO START
OUT THE NEW MONTH AS MORE ZONAL TO WSW FLOW DEVELOPS.

&&

.AVIATION....AVIATION...MAIN ISSUE FOR TAFS THROUGH 00Z SUNDAY IS
TIMING OF EXPECTED CONVECTION LATE THIS AFTERNOON AND INTO THE
EVENING. COLD FRONT EXPECTED TO MOVE ACROSS SOUTHERN WISCONSIN
DURING THIS TIME. HIGH RESOLUTION MODELS HAVE SCATTERED CONVECTION
DEVELOPING ACROSS MOST OF THE AREA BY 21Z. GIVEN CURRENT NATURE OF
CONVECTION IN NORTHERN MISSOURI AND SOUTHERN IOWA...CONFIDENT THAT
MOST OF IT WILL DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT.

SO...WILL TIME CONVECTION AROUND KMSN BY 22Z...AND KMKE AND KENW BY
00Z SATURDAY. SHOULD REMAIN PREVAILING VFR CATEGORY CEILINGS AND
VISIBILITIES...WITH SOME MVFR TO IFR VISIBILITIES IN THUNDERSTORMS
AT TIMES. COLD ADVECTION BEHIND FRONT SHOULD ENABLE GOOD MIXING OF
WINDS IN LOW LEVELS DOWN TO SURFACE THROUGH SATURDAY. EXPECT GUSTY
WINDS TO PREVAIL DURING THIS TIME.

&&

.MARINE...EXPECTED CONVECTION LATE THIS AFTERNOON AND THIS EVENING
MAY BRING LOCALLY GUSTY WINDS TO THE NEARSHORE WATERS AT TIMES. COLD
AIR ADVECTION BEHIND COLD FRONT LATER TONIGHT WILL BRING GOOD MIXING
CONDITIONS TO THE NEARSHORE WATERS. WINDS OF 25 TO 30 KNOTS SHOULD
MIX DOWN AT TIMES FROM 1000 FEET AGL...SO WILL GO WITH A SMALL CRAFT
ADVISORY FOR LATER TONIGHT THROUGH SATURDAY. HIGHEST WAVES WOULD BE
TOWARD OPEN WATER...GIVEN THE MAINLY OFFSHORE FLOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH UNTIL 00Z/26 WIZ056-062-063-067>069.
LM...SMALL CRAFT ADVY 03Z/26 UNTIL 00Z/27 LMZ643>636.
&&

MBK/WOOD
Hazardous weather outlook, Apr 25, 11:54 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1154 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS ALL OF
SOUTHERN WISCONSIN. THE SEVERE THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

A FLOOD WATCH IS IN EFFECT TODAY FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS IS LIKELY THIS
AFTERNOON AND THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE IS
THE POTENTIAL FOR FLOODING OVER SOUTH CENTRAL WISCONSIN DUE TO THE
RECENT AND EXPECTED RAINFALL.

SEVERAL RIVERS...INCLUDING THE FOX RIVER AND THE ROCK RIVER...WILL
REMAIN ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE PERIOD.

ISOLATED THUNDERSTORMS COULD DEVELOP WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY
THIS EVENING.

LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1154 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
LAST INTO THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE SEVERE
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY...DUE TO BRISK
WINDS AND HIGH WAVES.

ISOLATED THUNDERSTORMS COULD DEVELOP WEDNESDAY NIGHT AND THURSDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Apr 25, 10:02 AM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-251715-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1002 AM CDT FRI APR 25 2008

...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN WISCONSIN LATE
THIS MORNING...

AT 10 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM WISCONSIN
DELLS...TO MADISON...TO NEAR JANESVILLE. THESE STORMS ARE MOVING
NORTHEAST AROUND 60 MPH.

ANY OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS
OVER 50 MPH...DIME TO QUARTER SIZED HAIL...TORRENTIAL
RAINFALL...AND FREQUENT LIGHTNING. THESE STORMS MAY QUICKLY BECOME
SEVERE AT ANY TIME.

BEAVER DAM...JEFFERSON...AND LAKE GENEVA SHOULD BE AFFECTED WITH
THESE STORMS BY 1030 AM...AND MAY REACH THE MILWAUKEE METRO AREA
BY 11 AM.

NEARLY 4 INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT ACROSS
PORTIONS OF IOWA AND LAFAYETTE COUNTIES. ADDITIONAL HEAVY RAINFALL
AMOUNTS COULD PRODUCE FLASH FLOODING. DO NOT CROSS FLOODED
ROADWAYS BY FOOT OR VEHICLE.

AFTER THIS ROUND PUSHES THROUGH...SATELLITE INDICATES SOME
CLEARING BACK IN IOWA THAT SHOULD PUSH INTO THE REGION. THIS CLEARING
WOULD CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE...CAUSING
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL
STATEMENTS THROUGH THIS EVENING.

BORGHOFF
Special weather statement, Apr 25, 10:58 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1058 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-251800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1058 AM CDT FRI APR 25 2008

...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN WISCONSIN LATE
THIS MORNING...

AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM WEST
BEND...TO WAUKESHA...TO BURLINGTON. THESE STORMS ARE MOVING
NORTHEAST AROUND 60 MPH.

ANY OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO 45 MPH...PEA SIZED HAIL...TORRENTIAL RAINFALL...AND FREQUENT
LIGHTNING.

PORT WASHINGTON...MILWAUKEE...RACINE...AND KENOSHA SHOULD BE AFFECTED
WITH THESE STORMS BY 1130 AM.

BEHIND THESE STORMS...WINDS HAVE BEEN INCREASING AND PRESSURES ARE
RISING RAPIDLY OVER SOUTH CENTRAL WISCONSIN. THESE ARE SIGNS OF A
POSSIBLE WAKE LOW DEVELOPING. IF A WAKE LOW BECOMES MATURE...NON
THUNDERSTORM WINDS MAY GUST OVER 45 MPH.

SATELLITE INDICATES RAPID CLEARING OVER EASTERN IOWA THAT WILL
PUSH OVER SOUTHERN WISCONSIN EARLY THIS AFTERNOON. THIS CLEARING
WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE BY LATE
AFTERNOON...AND ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED BY EARLY THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL
STATEMENTS THROUGH THIS EVENING.

BORGHOFF
Local storm report, Apr 25, 11:07 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             DOWNTOWN WAUKESHA       43.01N 88.24W
04/25/2008  M0.75 INCH       WAUKESHA           WI   TRAINED SPOTTER

            0.5 MILES SOUTHWEST OF DOWNTOWN WAUKESHA. MEASURED.

&&

KLICITAR
Special weather statement, Apr 25, 2:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
212 PM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-252115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
212 PM CDT FRI APR 25 2008

...THUNDERSTORMS RAPIDLY DEVELOPING OVER SOUTHWEST WISCONSIN AND
EASTERN IOWA...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF THUNDERSTORMS RAPIDLY DEVELOPING FROM JUST SOUTH OF
PRAIRIE DU CHIEN...TO CEDAR RAPIDS IOWA...TO OTTUMWA IOWA...TO
NEAR SPRINGFIELD MISSOURI. THIS LINE IS HEADED NORTHEAST AROUND 40 MPH.

ON ITS PRESENT COURSE...THIS LINE WILL BEGIN TO AFFECT THE MADISON
METRO AREA BETWEEN 5 AND 6 PM...AND THE MILWAUKEE METRO AREA
BETWEEN 7 AND 8 PM.

THIS LINE OF STORMS IS FORECAST TO CONTINUE STRENGTHENING THIS
AFTERNOON AS IT PROGRESSES EAST...AND WILL LIKELY BECOME SEVERE AS
IT PUSHES ACROSS SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO IS ALSO
POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS
THROUGH THIS EVENING.

BORGHOFF
Special weather statement, Apr 25, 2:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-252200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
249 PM CDT FRI APR 25 2008

...TORNADO WATCH 232 IN EFFECT UNTIL 8 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE LINE OF THUNDERSTORMS RAPIDLY DEVELOPING FROM LONE ROCK...TO
CEDAR RAPIDS IOWA...TO OTTUMWA IOWA...TO NEAR SPRINGFIELD
MISSOURI. THIS LINE IS HEADED NORTHEAST AROUND 40 MPH.

ON ITS PRESENT COURSE...THIS LINE WILL BEGIN TO AFFECT THE MADISON
METRO AREA BETWEEN 5 AND 6 PM...AND THE MILWAUKEE METRO AREA
BETWEEN 7 AND 8 PM.

LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70
MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS LINE OF
STORMS. HAIL TO THE SIZE OF GOLF BALLS HAS ALREADY BEEN REPORTED
IN NORTHEAST IOWA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS
THROUGH THIS EVENING.

BORGHOFF/KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:59 AM CDTFlood WatchMKXDane, Green, Iowa, Lafayette, Rock, Sauk15 hr
Apr 25, 6:10 AM CDTRiver Flood WarningMKXJefferson8 days
Apr 25, 7:06 AM CDTRiver Flood WarningMKXLafayette62 hr
Apr 25, 7:06 AM CDTRiver Flood WarningMKXLafayette46 hr
Apr 25, 7:06 AM CDTRiver Flood WarningMKXGreen13 days
Apr 25, 8:57 AM CDTAreal Flood AdvisoryMKXIowa, Lafayette3 hr
Apr 25, 10:00 AM CDTSevere Thunderstorm WarningMKXRock, Walworth30 min
Apr 25, 10:18 AM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha29 min
Apr 25, 12:33 PM CDTRiver Flood WarningMKXJefferson4 days
Apr 25, 12:33 PM CDTRiver Flood WarningMKXJefferson3 hr
Apr 25, 12:54 PM CDTRiver Flood WarningMKXRock63 hr
Apr 25, 3:53 PM CDTFlash Flood WarningMKXIowa3 hr
Apr 25, 4:16 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Sauk59 min
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac62 min
Apr 25, 4:30 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk60 min
Apr 25, 4:37 PM CDTSevere Thunderstorm WarningMKXRock, Walworth53 min
Apr 25, 4:41 PM CDTFlash Flood WarningMKXColumbia, Sauk3 hr
Apr 25, 4:55 PM CDTTornado WarningMKXColumbia, Sauk50 min
Apr 25, 5:00 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan45 min
Apr 25, 5:34 PM CDTTornado WarningMKXColumbia, Green Lake41 min
Apr 25, 5:48 PM CDTTornado WarningMKXFond du Lac, Green Lake42 min
Apr 25, 6:02 PM CDTSevere Thunderstorm WarningMKXWashington28 min
Apr 25, 6:09 PM CDTFlash Flood WarningMKXOzaukee, Sheboygan, Washington3 hr
Apr 25, 6:32 PM CDTSpecial Marine WarningMKX88 min
Apr 25, 6:34 PM CDTAreal Flood AdvisoryMKXDodge, Jefferson, Racine, Rock, Walworth, Washington and 1 more3 hr
Apr 25, 6:54 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.